Soon to have lumpectomy and radiation

  • 29 replies
  • 264 subscribers
  • 1088 views

I will have lumpectomy in a few weeks and then radiation and hormone replacement.  Can someone tell me how the 5 weeks of radiation went for you???

  • Hi Sparker welcome to the forum. Are they going to give you those amount of sessions as some parts of the country give larger doses over 5 days instead of the 5 weeks. I did have mine over a 4 week period and the main thing that happened for me was extreme tiredness. You wont feel anything with the Radiotherapy but your skin may become red and they will advise you re the right skin moisturiser to use but aloe vera is really good. Please keep in touch and let us know how you are doing and maybe just take one piece of this journey at  a time otherwise it can overwhelm you .  

    gail

     
    Community Champion Badge

  • Me too. I’m deeply concerned about the hormone blockers and joined this forum 20 minutes ago to find some answers as to how bad it may be and if they will be beneficial. I have tried to google some statistics but all I can find are for post menopausal. Good luck on your journey and apologies for hijacking your post but I’m keen to see the answers you will get. Radiation and the after effects also concerning me. Looking forward to hearing real experiences from real people rather than ‘brochure type’ responses I find on google

  • Thank you for the response and information. It really helps to hear from someone who has gone thru this

  • I am interested in the hormone blocker info as well. Hopefully we can find out from someone who is experienced with taking those.  Good luck to you on this journey 

  • Hi , I am just coming to the end of 5 weeks of radiotherapy, 25 sessions in total and also have been taking tamoxifen for 4 months . 
    the radiotherapy has mainly made me very tired and my breast very red and a bit sore at times ,but the actual treatment is very quick and doesn’t hurt . I’ve had  some side effects of the pills the main ones being hot flushes and emotionally up and down . I think each person reacts differently, I know people who have aching bones , or nothing at all . I was advised by the oncologist to do as much cardio exercise as possible, but really not feeling it atm during radiotherapy. 
    I hope your treatment goes well, take it a step at a time and take good care of yourself.

  • Thank you for your response and God bless you as you move forward. 

  • Hi, I’m 2 weeks out of radiotherapy and been on AI for 4 weeks. No problems at all. I take them at bedtime. A few episodes of nausea but that passes really quickly. Wishing you the very best for the next stage of treatment x

  • I had nausea but I changed to taking at night and it’s gone 

  • Hi, I had 5 weeks of radiotherapy and had no issues with skin or feeling tired. I stayed hydrated and used E45 on my skin. I also worked with my Onco physio to do stretches to help keep my chest and arm area open. (I had lumpectomy & full node clearance)I finished in October. I’m on AI for 7 months. I take them at night and so far all I get are hot flushes, this I can tolerate. Best of luck

  • Hi I have just gone through this myself.  I had the 5 days of treatment.   3 sessions, 2 days rest then 2 sessions.    The actual treatment was a doddle and everyone at Addenbrookes were lovely.  I'm

    experiencing extreme tiredness now in the day where I just cant keep my eyes open but insomnia at night.   I think this is the effects of the hormone suppressant as I'm getting sweats at night and dry mouth.   So far not half as bad as I imagined it go be. x